MAUDE Adverse Event Report: ANGIODYNAMICS, INC. VENACURE EVLT; NEVERTOUCH FRS 65CM PROCEDURE KIT

ANGIODYNAMICS, INC. VENACURE EVLT; NEVERTOUCH FRS 65CM PROCEDURE KIT
Catalog Number 11403002
Medical Device Problem Codes Thermal Decomposition of Device (1071); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer's reported complaint description of sheath tip was burned and detached was confirmed.The returned tre-sheath complaint sample was noted with the tip being burned.The root cause for the sheath tip burnt/detached issue was due to the end user's failure to remove the fiber stop assembly and connect the fiber's sheath-lok fitting to the tre-sheath hub.Per dfu 169000393-01, "insert the never touch laser fiber into the sheath until the fiber stop assembly comes in contact with the end of the sheath hub.Remove fiber stop assembly.Pull the sheath back and lock it to the sheath-lok fitting".When the tre-sheath hub is not connected to the fiber's sheath-lok fitting then it positions the fiber tip within the tre-sheath tubing rather than extending just distal to the sheath tip.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: directions for use (dfu, (b)(4) is provided with the fiber kit.Review of the returned complaint sample showed indication that the fiber was not used in accordance with its labeling since the fiber stop assembly was not removed and tre-sheath hub could not have been connected to the sheath-lok fitting.Dfu contains the following statements.Procedure: - insert the never touch laser fiber into the sheath until the fiber stop assembly comes in contact with the end of the sheath hub.[see picture in dfu] - remove fiber stop assembly.Pull the sheath back and lock it to the sheath-lok fitting.- confirm location of the fiber using ultrasound guidance.- the never touch fiber end should be 2 cm below the sapheno-femoral junction when treating the gsv.- move the sliding sheath gauge until flush with the insertion site, to mark the final position of the sheath.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
 
Event or Problem Description
An end user reported the following issue with a never touch 65cm kit w/gripper and rfid t: customer (b)(6) contacted tm (b)(6) around 10am to report that dr (b)(6) was doing an evlt case on 3/8 and experienced a loss of the tre sheath tip (2-3cm's) upon completion of the procedure.I contacted the account at 10:45am and spoke with (b)(6) (rn).(b)(6) reported the patient was an approximately 65 y/o male undergoing evlt of a ssv with thigh extension.Doctor (b)(6) noted the missing sheath tip at the end of the procedure.(b)(6) reports that the laser fiber hub may have not been secured to the tre sheath hub prior to initiating treatment.Per (b)(6), patient was not reported to have suffered injury.Patient was seen yesterday for ultrasound follow-up.Sheath fragment noted to be present in the vein.Customer has been informed that the fragment should be removed; however, the patient voiced some resistance.At this time, the fragment remains in situ but an ultrasound has been scheduled for a future date.Despite the fragment, the patient has not experienced any adverse effects or harm as a result of this event.

Brand Name
VENACURE EVLT
Common Device Name
NEVERTOUCH FRS 65CM PROCEDURE KIT
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key18966553
Report Number1319211-2024-00046
Device Sequence Number6213604
Product Code GEX
UDI-Device IdentifierH787114030020
UDI-PublicH787114030020
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K231945
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number11403002
Device Lot Number5810705
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Initial Report FDA Received Date03/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale